Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

June 23, 2021Putnam County, Florida

NWS Jacksonville, FL issued this special weather statement at Jun 23, 2021, 4:11 PM EDT for Putnam County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2021, 4:11 PM EDT (20:11 UTC)
Expired
Jun 23, 2021, 5:00 PM EDT
In force
49 min
Issued by
NWS Jacksonville, FL

County Putnam County, FL

The radar

The Jacksonville radar (KJAX), 96 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1108 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

427 
WWUS82 KJAX 232011
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
411 PM EDT Wed Jun 23 2021
 
FLZ033-137-140-237-232100-
Eastern Putnam FL-Western Putnam FL-Inland St. Johns FL-
Eastern Marion FL-
411 PM EDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ST. JOHNS...
NORTHEASTERN MARION AND CENTRAL PUTNAM COUNTIES UNTIL 500 PM EDT...

* At 410 PM EDT, National Weather Service meteorologists were 
  tracking thunderstorms along a line extending from near Orange 
  Mills to near Interlachen. Movement was east at 15 mph.

* Minor flooding due to heavy rainfall is possible with these storms.

* Locations impacted include...
  Palatka, Interlachen, Hastings, East Palatka, Orange Mills,
  Hollister, San Mateo, Satsuma, Johnson and Mannville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2969 8135 2962 8149 2962 8152 2961 8152
      2946 8182 2958 8204 2975 8162
TIME...MOT...LOC 2010Z 281DEG 12KT 2970 8161 2959 8192 

$$

CHANEY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 23, 3:42 PM EDT, 29 minutes earlier.

Area forecast discussion, Jun 23, 3:42 PM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
342 PM EDT Wed Jun 23 2021

.NEAR TERM [Through Tonight]...

The approaching front appears to have stalled just north
of the FL/GA border, and satellite measurements indicate that
southwest flow ahead of the front has brought precipitable water
values back up to around 1.9 inches across NE FL. Showers and
thunderstorms will continue into this evening, the Gulf coast sea
breeze is expected to merge with the much slower Atlantic coast
sea breeze just west of the I-95 corridor. Locally heavy
rainfall, strong wind gusts, and lightning will be possible with
these storms. Shower and storm activity is expected to decrease
after sunset and taper off near midnight. High pressure building
to the northeast will shift winds tonight to become east
northeasterly. Overnight low temperatures will be in the upper 60s
to lower 70s, cooler inland than at the coasts.

.SHORT TERM [Thursday Through Friday Night]...

Thursday, the stalled frontal boundary will linger around the
FL/GA border, high pressure will continue to build to the
northeast, and an inverted coastal trough will develop over the
area. This pattern will continue active convection during the
daytime hours as diurnal instability develops. Generally easterly
flow will allow the Atlantic sea breeze to move well inland, and
showers and storms will form along the boundary as it moves inland
and merges with the Gulf coast sea breeze near the I-75 corridor.

Friday, the stalled boundary will weaken, and high pressure will
continue to build to the northeast. Another active convection day
is anticipated due to diurnal instability and decent upper level
divergence from upper level troughing developing over the FL
peninsula. Easterly flow will continue and shower and storm
activity will focus along the Atlantic coast sea breeze again as
it moves inland.

High temperatures will be below normal in the 80s due to cloud and
precipitation coverage. Low temperatures will be near normal in
the upper 60s to middle 70s.

.LONG TERM [Saturday Through Wednesday]...

Upper level troughing over the area will weaken and the stalled
frontal boundary will dissipate this weekend, and the high
pressure ridge will remain in place to the northeast through the
long term period. Onshore flow is expected to continue, which will
allow the Atlantic coast sea breeze to move inland each day.
Daily diurnal convection is expected, focusing along the Atlantic
coast sea breeze as it moves from east to west across the area
and merges with the Gulf coast sea breeze likely near the I-75
corridor. Temperatures will trend near to slightly below normal
through the long term period.

&&

.AVIATION...
[Through 12Z Thursday]

A few light showers noted this morning about 35 miles northwest
of KGNV and expect that showers and storms will develop later this
morning and afternoon and become numerous especially across
northeast FL south of a stalled frontal boundary over southeast
GA. Showers/storms expected to northeast Florida east coast TAF
sites in the mid afternoon to early evening hours so have kept the
PROB30 and some TEMPO groups. Will refine any PROB or TEMPO
groups if needed based on latest radar and HRRR model data. Light
westerly winds will become easterly near 10 knots in the mid to
late afternoon as the east coast sea breeze moves inland.
Showers/storms will wind down by the end of the TAF period.

&&

.MARINE...

The approaching frontal boundary appears to have stalled over the
SE GA waters and will linger around the FL/GA border through the
end of the week, then dissipate this weekend. Winds will shift to
southeasterly tonight then easterly Thursday as high pressure
builds to the northeast. Easterly winds will continue into next
week as high pressure wedges down the east coast. Daily chances
of showers and thunderstorms will continue as well. Winds and
waves expected to remain below advisory criteria through at least
Monday. Observations showed dominant wave periods longer than
models predict, most local buoys reporting wave periods around 15
seconds. Increased wave periods through Thursday morning to
account for this.

Rip Currents: Moderate risk of rip currents will continue through
Thursday and most likely Friday as well as flow shifts to become
onshore.

&&

.FIRE WEATHER...

A stalled frontal boundary just north of the FL/GA border will linger
through the end of the week then dissipate this weekend. High pressure
will build to the northeast, causing winds to shift to become generally
easterly. Showers and thunderstorms are expected each day with sea
breeze development. No significant fog development expected.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  70  85  67  87  69 /  30  40  20  50   0
SSI  76  84  74  84  76 /  20  30  40  40  20
JAX  72  85  72  87  72 /  60  50  40  50  20
SGJ  73  84  73  84  74 /  30  50  40  50  20
GNV  71  85  70  86  69 /  60  70  40  70  10
OCF  72  88  71  87  71 /  70  80  40  70  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jun 23, 2:50 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
250 PM EDT Wed Jun 23 2021

FLZ033-132-133-232-325-231930-
Eastern Clay FL-Coastal St. Johns FL-Western Clay FL-
South Central Duval FL-Inland St. Johns FL-
250 PM EDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. JOHNS...
NORTHEASTERN CLAY AND SOUTHERN DUVAL COUNTIES UNTIL 330 PM EDT...

* At 250 PM EDT, National Weather Service meteorologists were
  tracking a thunderstorm over Switzerland, or near Green Cove
  Springs, moving southeast at 15 mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Green Cove Springs, Fruit Cove, World Golf Village, Fleming Island,
  Picolata, Switzerland, Durbin and Bakersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3001 8178 3015 8168 3006 8137 2986 8152
TIME...MOT...LOC 1850Z 296DEG 15KT 3005 8168

CHANEY
Special weather statement, Jun 23, 3:29 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
329 PM EDT Wed Jun 23 2021

FLZ033-132-137-232-237-232015-
Eastern Clay FL-Western Clay FL-Eastern Putnam FL-Western Putnam FL-
Inland St. Johns FL-
329 PM EDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ST. JOHNS...NORTH
CENTRAL PUTNAM AND SOUTHEASTERN CLAY COUNTIES UNTIL 415 PM EDT...

* At 329 PM EDT, National Weather Service meteorologists were
  tracking thunderstorms along a line extending from Green Cove
  Springs to near George's Lake. Movement was east at 15 mph.

* Minor flooding due to heavy rainfall is possible with these storms.

* Locations impacted include...
  Green Cove Springs, Bostwick and Picolata.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2995 8146 2972 8163 2985 8194 3004 8173
TIME...MOT...LOC 1929Z 283DEG 15KT 2997 8169 2986 8180

CHANEY
Special weather statement, Jun 23, 3:35 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
335 PM EDT Wed Jun 23 2021

FLZ030-031-136-222-232015-
Eastern Alachua FL-Southern Columbia FL-Union FL-Bradford FL-
335 PM EDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BRADFORD...NORTH
CENTRAL ALACHUA...UNION AND SOUTHEASTERN COLUMBIA COUNTIES UNTIL 415
PM EDT...

* At 334 PM EDT, National Weather Service meteorologists were
  tracking thunderstorms along a line extending from near Lulu to
  near Worthington Springs. Movement was east at 10 mph.

* Minor flooding due to heavy rainfall is possible with these storms.

* Locations impacted include...
  Lake Butler, Worthington Spring, Worthington Springs, Palestine
  Community, Upland Pines, Groves, Providence, Lulu, Beasley and New
  River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3015 8246 3014 8246 3014 8232 2985 8223
      2988 8251 3015 8262
TIME...MOT...LOC 1934Z 279DEG 9KT 3013 8255 2995 8246

CHANEY
Special weather statement, Jun 23, 3:41 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
341 PM EDT Wed Jun 23 2021

FLZ035-232030-
Gilchrist FL-
341 PM EDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GILCHRIST COUNTY UNTIL
430 PM EDT...

* At 340 PM EDT, National Weather Service meteorologists were
  tracking a thunderstorm near Trenton. This storm was nearly
  stationary and tracking over areas that previously received rain.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Trenton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2963 8297 2964 8296 2970 8295 2970 8294
      2971 8295 2974 8294 2970 8266 2956 8267
      2956 8275 2958 8276 2958 8286 2959 8286
      2959 8294 2958 8295 2961 8297
TIME...MOT...LOC 1940Z 283DEG 4KT 2963 8289

CHANEY
Special weather statement, Jun 23, 3:55 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
355 PM EDT Wed Jun 23 2021

FLZ033-125-133-232045-
Coastal St. Johns FL-Coastal Duval FL-Inland St. Johns FL-
355 PM EDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 445 PM EDT...

* At 355 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from Nocatee
  to 6 miles east of Picolata. Movement was southeast at 10 mph.

* Winds in excess of 45 mph, excessive cloud-to-ground lightning, and
  minor flooding due to heavy rainfall is possible with these storms.

* Locations impacted include...
  Saint Augustine, World Golf Village, South Ponte Vedra, Nocatee,
  Durbin, Guana River State Park, Vilano Beach, Bakersville and
  Elkton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2973 8138 2985 8154 3015 8146 3008 8129
      3004 8127
TIME...MOT...LOC 1955Z 336DEG 10KT 3012 8143 2988 8149

CHANEY
Special weather statement, Jun 23, 4:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
411 PM EDT Wed Jun 23 2021

FLZ033-137-140-237-232100-
Eastern Putnam FL-Western Putnam FL-Inland St. Johns FL-
Eastern Marion FL-
411 PM EDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ST. JOHNS...
NORTHEASTERN MARION AND CENTRAL PUTNAM COUNTIES UNTIL 500 PM EDT...

* At 410 PM EDT, National Weather Service meteorologists were
  tracking thunderstorms along a line extending from near Orange
  Mills to near Interlachen. Movement was east at 15 mph.

* Minor flooding due to heavy rainfall is possible with these storms.

* Locations impacted include...
  Palatka, Interlachen, Hastings, East Palatka, Orange Mills,
  Hollister, San Mateo, Satsuma, Johnson and Mannville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2969 8135 2962 8149 2962 8152 2961 8152
      2946 8182 2958 8204 2975 8162
TIME...MOT...LOC 2010Z 281DEG 12KT 2970 8161 2959 8192

CHANEY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 9:41 PM EDTRiver Flood WarningJAXAlachua, Columbia30 days
Jun 22, 9:41 PM EDTRiver Flood WarningJAXAlachua, Union24 days
Jun 22, 9:41 PM EDTRiver Flood WarningJAXColumbia, Gilchrist13 hr
Jun 23, 1:41 PM EDTSpecial Weather StatementJAXMarion49 min
Jun 23, 1:43 PM EDTSpecial Weather StatementJAXFlagler32 min
Jun 23, 2:15 PM EDTSpecial Weather StatementJAXDuval45 min
Jun 23, 2:31 PM EDTSpecial Weather StatementJAXMarion44 min
Jun 23, 2:50 PM EDTSpecial Weather StatementJAXSaint Johns40 min
Jun 23, 3:29 PM EDTSpecial Weather StatementJAXClay46 min
Jun 23, 3:35 PM EDTSpecial Weather StatementJAXUnion40 min
Jun 23, 3:41 PM EDTSpecial Weather StatementJAXGilchrist49 min
Jun 23, 3:55 PM EDTSpecial Weather StatementJAXSaint Johns50 min
Jun 23, 4:34 PM EDTSpecial Weather StatementJAXFlagler41 min
Jun 23, 4:47 PM EDTSpecial Weather StatementJAXLafayette58 min
Jun 23, 5:01 PM EDTSpecial Weather StatementJAXPutnam44 min
Jun 23, 5:42 PM EDTSpecial Weather StatementJAXMarion48 min
Jun 23, 6:11 PM EDTAreal Flood WarningJAXMarion111 min
Jun 23, 6:45 PM EDTSpecial Weather StatementJAXBaker45 min
Jun 23, 7:46 PM EDTSpecial Weather StatementJAXColumbia44 min
Jun 23, 4:53 PM EDTSpecial Weather StatementJAXEchols52 min
Jun 23, 5:25 PM EDTAreal Flood WarningJAXClinch, Echols, Ware67 min
Jun 23, 5:32 PM EDTSpecial Weather StatementJAXCharlton43 min
Jun 23, 7:44 PM EDTSpecial Weather StatementJAXWare46 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.